Hyponatremia screening

Jump to: navigation, search

Hyponatremia Microchapters

Home

Patient information

Overview

Historical Perspective

Classification

Pathophysiology

Causes

Differentiating Hyponatremia from other Diseases

Epidemiology and Demographics

Risk Factors

Screening

Natural History, Complications and Prognosis

Diagnosis

Diagnostic Study of Choice

History and Symptoms

Physical Examination

Laboratory Findings

Electrocardiogram

X-ray

Echocardiogram or Ultarsound

CT scan

MRI

Other Imaging Findings

Other Diagnostic Studies

Treatment

Medical Therapy

Surgery

Primary Prevention

Secondary Prevention

Cost-Effectiveness of Therapy

Future or Investigational Therapies

Case Studies

Case #1

Hyponatremia screening On the Web

Most recent articles

Most cited articles

Review articles

CME Programs

Powerpoint slides

Images

American Roentgen Ray Society Images of Hyponatremia screening

All Images
X-rays
Echo & Ultrasound
CT Images
MRI

Ongoing Trials at Clinical Trials.gov

US National Guidelines Clearinghouse

NICE Guidance

FDA on Hyponatremia screening

CDC on Hyponatremia screening

Hyponatremia screening in the news

Blogs on Hyponatremia screening

Directions to Hospitals Treating hyponatremia

Risk calculators and risk factors for Hyponatremia screening

Editor-In-Chief: C. Michael Gibson, M.S., M.D. [1]; Associate Editor(s)-in-Chief: Saeedeh Kowsarnia M.D.[2]

Overview

Hyponatremia is the most common electrolyte disturbances which are common with certain medical conditions and drugs. Screening the hyponatremia is necessary for preventing further decrease in serum sodium and complications of treatment.

Screening

Plasma sodium should be check in

  • 1–2 weeks after initiation of thiazide, SNRI, and SSRI therapy, especially in patients at high risk for hyponatremia [1]   [2]
  • All hospitalized patients on admission
  • Check plasma level daily in all patients with hyponatremia
  • Check plasma level in all patients with risk of hyponatremia

To see the risk factors for developing hyponatremia, click here.

References

  1. T. J. Wilkinson, E. J. Begg, A. C. Winter & R. Sainsbury (1999). "Incidence and risk factors for hyponatraemia following treatment with fluoxetine or paroxetine in elderly people". British journal of clinical pharmacology. 47 (2): 211–217. PMID 10190657. Unknown parameter |month= ignored (help)
  2. K. M. Chow, C. C. Szeto, T. Y.-H. Wong, C. B. Leung & P. K.-T. Li (2003). "Risk factors for thiazide-induced hyponatraemia". QJM : monthly journal of the Association of Physicians. 96 (12): 911–917. PMID 14631057. Unknown parameter |month= ignored (help)

Linked-in.jpg